Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2007, 6:52 AM CDT for Henderson County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 6:52 AM CDT (11:52 UTC)
- Expired
- Jun 22, 2007, 12:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:59 AM CDT | FLASH FLOOD | 1 Sw Gladstone, IL | WATER RUNNING 4 TO 6 INCHES DEEP ACROSS GLADSTONE ROAD. LOCATION IS 0.6 MILES SOUTHWEST OF GLADSTONE. |
| Jun 22, 7:10 AM CDT | HEAVY RAIN 3.6 | Mediapolis, IA | RAINFALL TOTAL SINCE LAST EVENING. |
| Jun 22, 7:15 AM CDT | FLASH FLOOD | 3 Sse Mediapolis, IA | WATER ON HWY 99 SOUTH OF MEDIAPOLIS |
| Jun 22, 7:15 AM CDT | FLASH FLOOD | Burlington, IA | WATER ON ROOSEVELT |
| Jun 22, 8:00 AM CDT | HEAVY RAIN 2.72 | Burlington, IA | SINCE MIDNIGHT. |
| Jun 22, 8:30 AM CDT | FLASH FLOOD | Stronghurst, IL | WATER 1.5 FEET DEEP AT THE VIADUCT IN STRONGHURST. |
| Jun 22, 8:49 AM CDT | HEAVY RAIN 4.2 | Wapello, IA | STORM TOTAL SINCE 7 PM LAST EVENING. |
| Jun 22, 9:00 AM CDT | FLASH FLOOD | Wapello, IA | 4.08 INCHES OF RAIN OVER THE PAST 24 HOURS. |
| Jun 22, 9:00 AM CDT | HEAVY RAIN 4.08 | Wapello, IA | STORM TOTAL FOR THE PAST 24 HOURS. |
| Jun 22, 9:30 AM CDT | FLASH FLOOD | 5 Ne Wapello, IA | 5.09 INCHES OF RAIN FELL BETWEEN 8PM THURSDAY AND 930 AM FRIDAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 221154
FFWDVN
IAC057-115-ILC071-221745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 AM CDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DES MOINES COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF BURLINGTON...
LOUISA COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITIES OF...WAPELLO...COLUMBUS JUNCTION...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF OQUAWKA...
* UNTIL 1245 PM CDT
* AT 646 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
3 TO 4 INCHES OF RAIN HAD FALLEN ACROSS THE AREA SINCE 1 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMAN...
TOOLESBORO...OAKVILLE...MORNING SUN...MEDIAPOLIS...LETTS...
GRANDVIEW...COTTER...COLUMBUS CITY AND AMBER
THUNDERSTORMS CONTINUE ACROSS THE AREA. ADDITIONAL RAINFALL OF 1 TO
2 INCHES IS EXPECTED.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4064 9119 4064 9119 4064 9117 4068 9112
4071 9112 4080 9139 4080 9138 4115 9137
4116 9148 4141 9147 4141 9137 4133 9136
4133 9107 4123 9111 4117 9106 4107 9094
4106 9080 4064 9080
$$
082 follow-up statements
000
WGUS73 KDVN 221411
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 AM CDT FRI JUN 22 2007
IAC057-115-ILC071-221745-
DES MOINES IA-LOUISA IA-HENDERSON IL-
907 AM CDT FRI JUN 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
HENDERSON...LOUISA AND DES MOINES COUNTIES...
AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA. RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN
ACROSS THE AREA.
HENDERSON COUNTY SHERIFF REPORTED THE VIADUCT IN STRONGHURST WAS
FLOODED WITH 1.5 FEET OF WATER. A SPOTTER REPORTED WATER FLOWING
ACROSS U.S. 61 IN WAPELLO SHORTLY AFTER SUNRISE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMAN...
WAPELLO...TOOLESBORO...OAKVILLE...MORNING SUN...MEDIAPOLIS...LETTS...
GRANDVIEW...COTTER...COLUMBUS JUNCTION...COLUMBUS CITY AND AMBER
STORMS ARE SLOWLY WEAKENING ACROSS THE AREA. HOWEVER...ADDITIONAL
RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4064 9119 4064 9119 4064 9117 4068 9112
4071 9112 4080 9139 4080 9138 4115 9137
4116 9148 4141 9147 4141 9137 4133 9136
4133 9107 4123 9111 4117 9106 4107 9094
4106 9080 4064 9080
$$
08000
WGUS73 KDVN 221737
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 PM CDT FRI JUN 22 2007
IAC057-115-ILC071-221747-
DES MOINES IA-LOUISA IA-HENDERSON IL-
1237 PM CDT FRI JUN 22 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CDT FOR
HENDERSON...LOUISA AND DES MOINES COUNTIES...
RAINFALL HAS COME TO AN END THIS MORNING IN THE AREA...AND LOCALIZED
FLOODING SHOULD RECEDE THROUGH THE DAY. MOTORISTS SHOULD CONTINUE TO
EXERCISE CAUTION TODAY AS HIGH WATER MAY REMAIN IN LOW-LYING
FLOOD-PRONE AREAS.
LAT...LON 4064 9119 4064 9119 4064 9117 4068 9112
4071 9112 4080 9139 4080 9138 4115 9137
4116 9148 4141 9147 4141 9137 4133 9136
4133 9107 4123 9111 4117 9106 4107 9094
4106 9080 4064 9080
$$
MAYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:50 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 22, 4:50 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT FRI JUN 22 2007 .UPDATE... UPON FURTHER REVIEW OF RADAR/SATELLITE TRENDS... AND GROUND TRUTH REPORTS OF 2-3 INCHES (NEAR 3 HR FFG VALUES) ALREADY IN SOME LOCATIONS ALONG CID-IOW-MUT-MQB CORRIDOR... HAVE GONE WITH FLASH FLOOD WATCH FOR THIS MORNING ONLY ATTIM. CANT RULE OUT AN ADDITIONAL WATCH FOR PORTIONS OF THE CWA THIS AFTN/TNGT... BUT UNCERTAINTY ON LOCATION OF BOUNDARY AND FAVORED AREA FOR DEVELOPMENT ATTIM MAKES IT DIFFICULT TO PIN DOWN EXACT PLACEMENT AND WILL LET DAY CREW RE-EVALUATE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jun 22, 5:32 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 532 AM CDT FRI JUN 22 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 532 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND 50 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE WEATHER. MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 22, 6:17 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
617 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM HEAVY RAIN 1 SE IOWA CITY 41.65N 91.52W
06/22/2007 M4.75 INCH JOHNSON IA TRAINED SPOTTER
SPOTTER REPORTED 4.75 INCH RAINFALL IN PAST 12 HOURS.
ALSO REPORTS A SMALL CREEK RUNNING OUT OF ITS BANKS.
&&
MIKEZLocal storm report, Jun 22, 6:22 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN BERTRAM 41.95N 91.54W
06/22/2007 M2.45 INCH LINN IA TRAINED SPOTTER
SPOTTER REPORTED 2.20 INCHES SINCE MIDNIGHT.
&&
MIKEZLocal storm report, Jun 22, 6:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN BERTRAM 41.95N 91.54W
06/22/2007 M2.45 INCH LINN IA TRAINED SPOTTER
SPOTTER REPORTED 2.45 OVERNIGHT WITH 2.20 INCHES SINCE
MIDNIGHT.
&&
MIKEZLocal storm report, Jun 22, 6:25 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM HEAVY RAIN 3 SE DALLAS CITY 40.60N 91.12W
06/22/2007 M1.39 INCH HANCOCK IL TRAINED SPOTTER
RAINFALL AMOUNT SINCE LAST EVENING.
&&Local storm report, Jun 22, 6:44 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HEAVY RAIN NORTH LIBERTY 41.74N 91.61W
06/22/2007 M2.75 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL TOTAL SINCE YESTERDAY EVENING. PONDING OF WATER
IN BACK YARD.
&&Local storm report, Jun 22, 6:51 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN 1 N CORALVILLE 41.71N 91.60W
06/22/2007 M4.00 INCH JOHNSON IA BROADCAST MEDIA
RAINFALL TOTAL SINCE LAST EVENING. LOCATION IS 1 MILE
NORTH OF INTERSTATE 80.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 34 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 38 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 23 min |
| Jun 21, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 45 min |
| Jun 21, 8:41 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 35 min |
| Jun 21, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 35 min |
| Jun 22, 12:45 AM CDT | Severe Thunderstorm Warning | DVN | Henderson | 60 min |
| Jun 22, 4:02 AM CDT | Flash Flood Warning | DVN | McDonough | 6 hr |
| Jun 22, 4:39 AM CDT | Flash Flood Watch | DVN | Hancock, Henderson, McDonough, Mercer, Warren | 7 hr |
| Jun 22, 5:56 AM CDT | Flash Flood Warning | DVN | Hancock | 6 hr |
| Jun 22, 9:13 AM CDT | Flash Flood Warning | DVN | McDonough | 4 hr |
| Jun 22, 3:16 PM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 24 hr |
| Jun 22, 6:57 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough | 9 hr |
| Jun 21, 7:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 67 min |
| Jun 21, 7:38 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Washington | 52 min |
| Jun 22, 1:18 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine | 27 min |
| Jun 22, 5:27 AM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
| Jun 22, 7:50 AM CDT | Flash Flood Warning | DVN | Iowa, Linn | 6 hr |
| Jun 22, 7:57 AM CDT | Flash Flood Warning | DVN | Muscatine | 6 hr |
| Jun 22, 4:41 PM CDT | Flash Flood Warning | DVN | Benton, Iowa | 9 hr |
| Jun 22, 6:24 PM CDT | Flash Flood Warning | DVN | Johnson | 8 hr |
| Jun 22, 6:57 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Lee | 63 min |
Nearby
Flash Flood Warnings in Iowa, 2007Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.